Mississippi, 2025Damaging Winds in Mississippi, June 14, 2025
June 14, 2025 · NWS JAN · 9 events in 5 counties and zones
Numerous thunderstorms developed during the afternoon of the 14th. Some storm clusters became severe and produced damaging winds as they moved northward across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms developed during the afternoon of the 14th. Some storm clusters became severe and produced damaging winds as they moved northward across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 14, 11:49 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 14, 11:49 AM CST, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1249 PM CDT Sat Jun 14 2025
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 1008 AM CDT Sat Jun 14 2025
Mid morning water vapor imagery/RAP analysis showed our CWA at the
base of an upper level trough with a shortwave over northern
Mississippi and another over the northeast Texas coast. These
shortwaves each had an area of convection with them his morning.
Latest surface analysis had a ridge across the northern Gulf from
the east. This surface ridge along with its southwest low level
flow was already helping to initiate convection across our
southeast zones. The convection across northern Mississippi had
not yet spread south into our northern zones but during the
afternoon hours the convection in our south and to our north are
expected to spread across our CWA and result in numerous coverage
of storms. Minor adjusts to the timing of rain chances were made
but the forecast remains on track. /22/
&&
.DISCUSSION...
Issued at 538 AM CDT Sat Jun 14 2025
Through Next Friday...
The weather will remain essentially the same over the next 7 days:
Daytime sporadic showers and thunderstorms forming in the mid
morning, steadily building in both coverage and intensity by mid
afternoon and tapering off through the waning daylight hours,
finally dissipating an hour or two after sunset.
Rain totals both from singular storms, and for the overarching week
remain pretty low (<2in/7days) so there are no concerns for flash
flooding. Some rivers remain elevated from last week's rises so we
can expect these rivers to hover around the same levels, with no
significant relief in sight.
The big question will be the max expected intensity for these
storms, and over the weekend and into the early week the environment
does not support any strong organization and thus wind and hail will
remain below severe thresholds. Mid to late week it does look like
the overall synoptic pattern begins to sharpen and organize, and
this looks to be the timeframe with the highest probability for
severe storms. Since that's still quite a few days out we're not a
the point where our confidence is high enough regarding
timing/coverage to really elucidate on this further.
We will continue to monitor any shifts in the upper level pattern,
and attendant resolution shifts in order to dial in the threats,
if any,for next week.
Other than that, hot and humid days are in store with the heat index
steadily climbing day to day, Some sites should break into the
triple digit HIs by mid week, which could trigger some products
communicating heat danger./OAJ/
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Sat Jun 14 2025
Scattered to numerous TSRA wl move across the area this aftn and
reduce flying conditions. The TSRA wl dissipate this evening. Away
from TSRA VFR conditions will prevail until after 11Z when MVFR
cigs wl develop and prevail until after 15Z. After 15Z VFR
conditions are expected areawide until scattered to numerous TSRA
develop Sunday aftn again. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 90 72 87 72 / 60 30 80 30
Meridian 90 70 89 71 / 70 30 90 30
Vicksburg 90 72 89 74 / 60 30 80 20
Hattiesburg 93 73 91 73 / 60 30 90 20
Natchez 89 72 88 73 / 60 30 80 20
Greenville 88 72 88 73 / 50 30 70 20
Greenwood 88 72 89 72 / 80 40 70 30
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
22/OAJ/22
In the hours before
Special weather statement, Jun 14, 12:20 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
120 PM CDT Sat Jun 14 2025
MSZ031-141845-
Lowndes MS-
120 PM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LOWNDES COUNTY
THROUGH 145 PM CDT...
At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caledonia, or 10 miles north of Columbus, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Steens around 125 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3352 8828 3354 8849 3358 8849 3360 8847
3366 8846 3367 8844 3367 8842 3369 8839
3369 8837 3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 1819Z 270DEG 16KT 3364 8834
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ECSpecial weather statement, Jun 14, 12:49 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
149 PM CDT Sat Jun 14 2025
LAZ023>026-141945-
Tensas LA-Concordia LA-Catahoula LA-Franklin LA-
149 PM CDT Sat Jun 14 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN TENSAS...NORTHERN
CONCORDIA...CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES THROUGH 245
PM CDT...
At 148 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Jena to near Archie to Larto.
Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Jonesville, Aimwell, Wildsville, Wallace Ridge, Manifest, and
Mayna around 155 PM CDT.
Harrisonburg, Monterey, Sherwood, and Rosefield around 200 PM CDT.
Enterprise and Frogmore around 210 PM CDT.
Ferriday around 215 PM CDT.
Sicily Island around 220 PM CDT.
Natchez, Clayton, Ridgecrest, and Lee Bayou around 225 PM CDT.
Jigger around 230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3193 9201 3193 9190 3197 9190 3197 9189
3207 9193 3209 9187 3211 9188 3215 9182
3190 9147 3162 9146 3165 9150 3161 9152
3159 9149 3159 9146 3154 9146 3153 9151
3150 9152 3129 9187 3159 9193 3166 9201
TIME...MOT...LOC 1848Z 232DEG 29KT 3180 9215 3161 9192 3138 9187
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ECSpecial weather statement, Jun 14, 12:57 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
157 PM CDT Sat Jun 14 2025
MSZ054-062>064-072-073-142000-
Lawrence MS-Jefferson Davis MS-Lamar MS-Copiah MS-Lincoln MS-
Marion MS-
157 PM CDT Sat Jun 14 2025
...STRONG THUNDERSTORMS WILL IMPACT MARION...EASTERN LINCOLN...
LAWRENCE...SOUTHWESTERN LAMAR...SOUTHEASTERN COPIAH AND SOUTHWESTERN
JEFFERSON DAVIS COUNTIES THROUGH 300 PM CDT...
At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wesson to near Oak Vale to near Sandy
Hook. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Columbia, Monticello, Sandy Hook, Goss, Pickwick, Robinwood, Arm,
Oak Vale, Society Hill, and Morgantown around 200 PM CDT.
Sontag around 205 PM CDT.
Wanilla around 210 PM CDT.
Progress around 215 PM CDT.
Silver Creek and Bunker Hill around 220 PM CDT.
Pine Burr and Oma around 230 PM CDT.
Carson around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 8983 3107 8984 3107 8992 3113 8994
3113 9001 3117 9001 3118 9003 3134 9004
3133 9008 3135 9011 3135 9022 3151 9058
3188 9037 3157 8976 3100 8949 3101 8955
3100 8955
TIME...MOT...LOC 1856Z 227DEG 12KT 3163 9036 3140 8997 3100 8987
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ECSpecial weather statement, Jun 14, 12:59 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
159 PM CDT Sat Jun 14 2025
MSZ046-052-058-142000-
Kemper MS-Lauderdale MS-Clarke MS-
159 PM CDT Sat Jun 14 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN KEMPER...NORTHERN CLARKE
AND LAUDERDALE COUNTIES THROUGH 300 PM CDT...
At 159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bluff Springs to Stonewall. Movement was
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Meridian, De Kalb, Marion, Daleville, Sable, Blackwater, and
Prismatic around 205 PM CDT.
Meridian Station and Zero around 210 PM CDT.
Middleton around 220 PM CDT.
Sykes around 225 PM CDT.
Causeyville around 230 PM CDT.
Lauderdale around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 8846 3207 8887 3276 8884 3286 8836
TIME...MOT...LOC 1859Z 259DEG 13KT 3274 8874 3211 8878
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ECThunderstorm Wind, Covington
- When
- June 14, 1:27 PM CST
- Where
- Covington County, 5.88 mi W of Williamsburg
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.620, -89.720
A tree was blown down across Blackjack road.
Thunderstorm Wind, Lamar
- When
- June 14, 1:50 PM CST
- Where
- Lamar County, 1.6 mi ENE of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.289, -89.395
A utility pole was downed near the intersection of Oak Grove road and Griffith road.
Thunderstorm Wind, Claiborne
- When
- June 14, 2:30 PM CST
- Where
- Claiborne County, 3.24 mi WSW of Hermanville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.930, -90.900
Trees were blown down on Johnson Ln and Chicago Plantation road.
Thunderstorm Wind, Claiborne
- When
- June 14, 2:30 PM CST
- Where
- Claiborne County, 1.28 mi W of Ingleside
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.032, -91.002
A tree was downed on Y Camp road.
Thunderstorm Wind, Claiborne
- When
- June 14, 2:47 PM CST to 2:48 PM CST
- Where
- Claiborne County, 0.49 mi WSW of Carlisle to 1.78 mi E of Carlisle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.996, -90.787
Trees were blown down at a few locations along MS Highway 18.
Thunderstorm Wind, Hinds
- When
- June 14, 3:06 PM CST
- Where
- Hinds County, Learned
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 32.200, -90.550
Multiple downed trees and a powerline across the Learned area.
Thunderstorm Wind, Madison
- When
- June 14, 3:43 PM CST
- Where
- Madison County, 0.69 mi S of Flora
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -90.320
Several trees were blown down.
Thunderstorm Wind, Hinds
- When
- June 14, 3:52 PM CST
- Where
- Hinds County, 0.15 mi S of West Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 32.318, -90.200
A tree was blown down onto powerlines on Maple Street in Jackson.
Thunderstorm Wind, Madison
- When
- June 14, 4:20 PM CST to 4:25 PM CST
- Where
- Madison County, 1.75 mi E of Turnetta to 2.42 mi ESE of Shocco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.620, -89.970
A tree was downed on Highway-16E along with other trees across the central part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in West Virginia, June 14, 20259 deaths · $2.5 million · 3 events
- Excessive Heat in Arizona, June 14 to 15, 20254 deaths · 3 events
- Lightning Strike in Florida, June 14, 20251 death · 1 event
- Hail and Damaging Winds in Georgia, June 14, 2025$76,000 · 1 in hail · 24 events
- Tornado and Flash Flood in Oklahoma, June 14 to 15, 2025$65,000 · EF0 · 27 events
- Flash Flooding and Flooding in Indiana, June 14, 2025$185,000 · 4 events
- Flash Flooding in Pennsylvania, June 14, 2025$125,000 · 7 events
- Flash Flood and Flood in Oklahoma, June 14, 2025$150,000 · 0.88 in hail · 3 events
- Damaging Winds and Lightning Strike in Alabama, June 14, 2025$62,000 · 52 kt wind · 10 events
- Hail and Damaging Winds in Montana, June 14 to 15, 20252.5 in hail · 34 events
- Damaging Winds in Virginia, June 14, 2025$21,000 · 56 kt wind · 10 events
- Hail in Colorado, June 14, 20251.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271919, 1271943, 1271933, 1271938, 1271947, 1271954, 1271965, 1271969, 1271976.